MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX32CM 125D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX32CM 125D RT; NAIL, FIXATION, BONE
Model Number 71676552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was scheduled to have the subtroch lag screw explanted from an intertan originally done (b)(6) 2015.The fracture was healed at this time.The surgeon had difficulty removing the screw and the subtrochanteric driver shaft item 71674068 threaded tip broke off inside of the screw that was removed.No fragments were left in the patient.The surgeon was also attempting to remove the intertan nail, but was not able to remove the nail.The surgeon used a powered cutting wheel to remove some of the proximal intertan nail that was about 15mm proud, prodruding from the patient¿s greater trochanter.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this complaint reports the tip of the subtrochanteric driver shaft broke off inside of the screw that was being removed.Per email communication, there were no fragments left in the patient and no patient injury.It was further reported that no additional information will be provided.Therefore, based on the provided information, no further assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
INTERTAN 1.5 11.5MMX32CM 125D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10411820
Report Number1020279-2020-03965
Device Sequence Number3155693
Product Code JDS
UDI-Device Identifier00885556038512
UDI-Public00885556038512
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2019
Device Model Number71676552
Device Catalogue Number71676552
Device Lot Number09EM14378
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date08/15/2020
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;